MAUDE Adverse Event Report: TELEFLEX MEDICAL OEM UROPASS AS 13/15FR X 38 CM 5/BX; ACCESSORIES, CATHETER, G-U

TELEFLEX MEDICAL OEM UROPASS AS 13/15FR X 38 CM 5/BX; ACCESSORIES, CATHETER, G-U
Model Number 61338BX
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/26/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reports during an x-ray following a transurethral urinary calculus removal procedure using a uropass sheath, a foreign body was found to remain in the urinary tract.A second flexible transurethral ureterolithotripsy (f-tul) was performed and the foreign body was collected.The foreign body was about 10 mm in length, white, and had cracks around 4 mm from the tip.The stump had been torn diagonally.The customer speculates it is the tip of the uropass sheath that may have been broken when the stones were collected using the basket forceps.There were no additional consequences to the patient reported.Additional details regarding the patient and event have been requested.At this time, no additional information has been provided.
 
Additional Manufacturer Narrative
The device referenced in this report has not been returned to olympus for evaluation (although it is anticipated).The definitive cause of the user's experience cannot be determined at this time.The investigation is ongoing.This report will be updated upon completion of the investigation or upon receipt of additional relevant information.
 
Event or Problem Description
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device was returned for evaluation.When the two foreign objects sent were lined up, the cross sections matched, and it was found that they were originally one.Since the dilator body was not returned, the returned parts were compared with the dilator tip of the same product (61338bx) and it had the same shape as the debris.Since the foreign matter had the same shape as the tip of the dilator, it was considered to be a fragment of the tip of the dilator.Based on the results of the investigation, it is probable that the tip of the dilator was damaged due to the strong addition to the tip of the dilator, and debris was generated.The likely cause of the damage is user mishandling or a manufacturing error.The instructions for use were reviewed and state appropriate inspection steps and warnings to stop using in case resistance is experienced.Olympus will continue to monitor field performance for this device.

Brand Name
UROPASS AS 13/15FR X 38 CM 5/BX
Common Device Name
ACCESSORIES, CATHETER, G-U
Manufacturer (Section D)
TELEFLEX MEDICAL OEM
3750 annapolis lane north, suite 160
plymouth MN 55447
Manufacturer Contact
kenneth pittman
800 west park drive
westborough, MA 01581
9013785969
MDR Report Key13065954
Report Number3003790304-2021-00200
Device Sequence Number5630791
Product Code KNY
UDI-Device Identifier00821925035447
UDI-Public00821925035447
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K051593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number61338BX
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/24/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2021
Supplement Date Received by Manufacturer02/02/2022
Initial Report FDA Received Date12/22/2021
Supplement Report FDA Received Date02/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
URF-P6, BASKET FORCEPS (MODEL UNK).
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexMale